MAUDE Adverse Event Report: AESCULAP AG AESCULAP; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG AESCULAP; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX044
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an issue with a component of an as vega system.According to the complaint description, this knee implant was "defective and failed prematurely because the ceramic coated surface fails to properly adhere to the cement".There was postoperative mechanical loosening.It was noted that the surgeon easily removed the implant by hand during the revision.Additional information was not provided.
 
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Additional information: d4 device information updated.F9 approximate age of device.H11 investigation updated.Investigation results: the complained product was not available for investigation.Therefore, the investigation was based upon batch history review, event description, and review of pictures.The provided pictures show that there are bone cement residues on to intended area/surface of the femoral component.The tibial component shows no bone cement residues.Batch history review: the device history records have been checked for all available lot numbers and the products found to be according to specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Conclusion/ preventive measures: based on the current information and without the product being available for investigation, a clear conclusion cannot be drawn.There is no indication for a design, manufacturing and/or material related failure.In the event that the complaint sample will be provided for investigation in the future, an update of this report will be provided unsolicited.
 
Additional Manufacturer Narrative
The adverse event is filed under aesculap reference no.(b)(4).Additional information: b5 - description update.B6 - relevant tests.B7 - patient medical history.
 
Event or Problem Description
Update: a right knee joint replacement occurred on (b)(6) 2019 for pain and decreased motion after multiple surgeries on the knee.Multiple arthroscopic procedures in 2021 were noted, with no period of improvement after tka.A revision of the tka right knee was performed on (b)(6) 2025 due to pain, instability, and aseptic loosening of the right femoral component.There was no gross evidence of infection.

Brand Name
AESCULAP
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key22210709
Report Number3005673311-2025-00053
Device Sequence Number8132089
Product Code JWH
UDI-Device Identifier04038653473731
UDI-Public(01)04038653473731(11)190408(17)240310(10)52508155
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2025
Report Date (Section F) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberNX044
Device Catalogue NumberNX044
Device Lot Number52508155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/22/2025
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer05/22/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date06/27/2025
07/31/2025
12/11/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA06/16/2025